|The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=31&m=3898049|
|Posted By : tune - 8/15/2017 11:05 AM|
This may not be migraines, rather maybe nerve pain? I am not entirely sure. Here is my story so far along with tests and things tried. I am extremely detailed, so bare with me.
Last year, March 2016, I was on a birth control that caused me to have migraines with aura. I stopped the bc and the migraines with aura stopped. I went on a vacation to the gulf shortly after. I began having a feeling of something gritty behind my right eye. It was just an annoyance rather a pain, it came and went. I thought it might be allergies or sinuses. I was having some issues with asthma and allergies then. A couple of months later, about the beginning of August 2016 I was having terrible pressure behind my right eye / temple / general area. It was throbbing. I was nervous of what it could be. I went to a GP and he said sinus infection. The meds seemed to had helped but there was still this gritty pain and throbbing behind my eye. It was over near my nose too, the corner of the eye where it meets it that is. This continued for weeks until a CT (no contrast) was ordered of my sinuses. Nothing was found. I went to a ENT, said everything looked normal. I went to 2 eye doctors, both said eyes were fine. (My eye sight has never really been bothered that I can tell.)
Same doc now says MIGRAINES-- put me on Topamax ?? I think, anyway, it caused me to have terrible vision issues and tingling in my right finger tips. Could not drink soda. Nothing was good. After a week or two on it, I stopped. Also did not help my pain. (All was on the right side of head...) Only sometimes on left.
Next was another med in the same class. It actually helped, and lessened the pain. Then, after 3 months, pain faded. Only every once in a while would I have issues. The next 6 months were BLISS. Not many issues and I thought I was cured.
Then, the end of June this year came.
My problem returned and with a vengeance. The back of my neck / head began to ache on the right side too. Half my head would tingle, burning tense feeling on face. My eye lid and right half of face (just so slightly) droops. I go see my GP, a MRI w/o contrast is ordered. Everything is normal. I see an Neurologist. He puts me on a antidepressant Nortriptyline. I haven't used it yet, too scared because side effects. My mental state has crumbled. I have terrible GAD and this is NOT HELPING AT ALL. He ordered me all kinds of bloodwork, everything normal beside vitamin d is low.
My symptoms and pain have been going on for two months (even now) I have that same head pressure that I had last year. It comes and goes throughout the day. I am CONSTANTLY brain fogged. I feel like I cannot speak at all. My tongue, jaw, and ears all hurt. I get muscle spasms all the time in my neck and head. I just, I don't know what to do. I am 24 years old and suffering every freaking day. I couldn't even start school because of how stressed I am because of this. All my energy goes into work and trying to live as normal as possible. I have had so many tests, I just don't know where to go next.
CT / MRI of neck? Chiro? I just don't know what to do anymore. It's been over two months and I just want this pain and dizziness and dread to stop. I can't hardly focus on anything. I am seeing my GP Wednesday to make sure it's not a sinus thing but still. I don't know.
I am also taking a stress test on Wednesday morning...
AUG 2016 had CT of sinuses - Clear
Saw ENT, all clear. Saw two eye docs, all clear.
JUNE 2017, feeling behind right eye came back.
JULY 2017, had mri no contrast - normal, all KINDS of blood work - normal (besides vitamin d)
They are 99% sure I don't have MS or anything like that.
New symptoms: pressure all the time in head, dizziness, cannot focus, brain fog, neck pain, arms feel weak, shoulders feel weak, sometimes feel nauseated, pressure can be in multiple spots but mainly throbbing pain in right temple, jaw pain/burning, random spasms, now tooth pains, feeling of something in eye, high anxiety/dread/depression, throat and tongue issues (kinda like a numbess but tight feeling).
Post Edited (tune) : 8/15/2017 11:10:37 AM (GMT-6)
|Posted By : Vee721 - 8/15/2017 6:18 PM|
|The topamax and antidepressants are preventatives, and are taken every day. Have you tried any of the abortive medicines? These are the ones you take only when you are getting a migraine. One thing with abortive migraine medicine - they will not work once the migraine is underway. You need to look for the warning signs. If you are currently not taking any other medicine you could try taking an excedrin migraine (or 2 aspirin and a caffeine pill) when you feel the fullness and see if that helps at all. Sometimes an antihistamine can help with the fullness too.|
As for the eye pain - There's a nerve in the back of the head called the occipital nerve. When it is compressed or irritated it can create pain that radiates to the eye, the side of the head and the neck. You can ask your doctor about this. A neurologist can do a nerve block - it that stops the pain, then that's the cause. The nerve can be irritated by posture, looking down at a tablet or keypad all day for example, or sleeping on pillows that put your neck at a bad angle.
Most of all - and I know this is so much easier said than done - keep telling yourself that you will figure this out and that you will get better. The anxiety is the last thing you need right now.
|Posted By : BnotAfraid - 8/17/2017 2:04 PM|
|Most times it takes a while to pin point why the pain is coming|
I finally after 5 yrs, when to a neurologist diagnostic specialist at John Hopkins Univ. in Maryland
I received 3 diagnosis's, however, they are sill having trouble controlling my pain
I am so used to the pain now, my goal is to keep the pain between a 3-5 on an average as that is manageable for me
Currently my meds are
250mg. tomopax a day
30mg. baclofen. a day
30mg. Imitrix nasal spray 2x a week as rescue pain relieve
Tylenol 3 as rescue med from multiple pain episodes
I hope this information helps
Moderator - Depression
"...when the gift of sight is cause enough for jubilation."
Billy Collins from the poem. HIGH
DX: reverse Trigeminal Neuralgia;Cluster headaches; Atypical face pain;Hemicrania Continua; raynauds;complex PTSD; recurring MDD,disassociative disorder;
|Posted By : Georgia Hunter - 8/18/2017 4:09 AM|
|It doesn't sound like migraines to me. Since the tests have ruled out structural abnormality, it must be a blood flow issue. Why is the million dollar question. When one side of the face is involved, that is often a viral issue with a cranial nerve but most neurologists look for that early in the diagnosis process. |
What we do know is that you have pain and we can assume that is coming from altered blood flow. I've never been fond of Topamax because of its side effects and it is often "thrown" out there as a catch all for unknown conditions like yours. If you examine how Topamax works and its possible adverse reactions, you will see that it alters sodium transport into and out of cells. From my experience, when sodium is related in a medical issue, lithium is also involved. Lithium and sodium both only have one valence electron and can be interchanged at some receptors in the body. We know that when sodium levels decrease, dehydration often occurs and a plausible explanation for some of your issues could be a temporal dehydration due to insufficient sodium which could alter blood flow. Not knowing the exact cause, if it were me, I'd experiment with Lithium Orotate 5mg which is over the counter. It's far from the 300mg prescription dose. Taking the 5mg once or twice a day would most likely have no effects but there is a chance that I'm right and it could improve the way one feels. This is a deviation from the way most physicians think but I'm not a physician and can't tell you what to do. With any condition, you have to eliminate what is not causing the problem since we often don't know what is causing the issue. This is where something like a mini lithium experiment may help.